and now I'm not so sure it was a good thing to do. I've been off for about 6 weeks (was on low-dose Prozac 20 mg) at that time, but have tried all the others. I'm starting to experience the lack of energy to do much of anything and certainly can't start or finish anything, either. Want to hear from others who may have "maxed" out on the antis!
My doc says that it takes the brain several of months to regain its sense of receptors that are severely blocked due to the anti depressants... If you feel sad or depressed why live unhappy or bummed out when you can have a normal life and be happy like u probably were taking them daily, correct? Please listen to your body, do what you feel is right...
I agree with Subuser in that it can take quite a while for the brain receptors to return to their pre-medication state. I've heard stories of people suffering 'protracted withdrawal' for as long as 2-3 years. That is the extreme end of the spectrum though. Many people can withdraw successfully in just a few months.
There does seem to be a correlation between length of time on anti-ds and the length of withdrawal. It's something I have yet to face myself! (I'm currently stabilising on Aropax/Paxil after being on it for 10 yrs... then switching to Lexapro and then to Cymbalta - long story).
The other side, which scares me, is this thing they call 'poop out', which is when a person stops responding to the drug while still on it ... and experience withdrawal symptoms as a result.
Maybe go back on to 10mg of Prozac, or more if you need, and stabilise, then do a very slow taper. The recommended drop in dose is 10%
Been there and done that I am now suffering the consequences of playing my own doctor. Seriously think about what you are doing now before your depression and anxiety get hold of you in a way that is so hard to remanage. I am going through trying to get back on my meds and it is so hard to have all those horrible feelings "ie" no energy no real desire to start or finish anything etc. I want my life back as it was on my antidepressants. I can't say the same thing will happen to you but if you feel yourself slipping backwards get help from your Doc. Good Luck and keep me posted
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am 29 years old. I suffer from fibromyalgia. I have tried several anti-depressants in the past. I?
Updated 11 Apr 2017 • 11 answers
Updated 22 Nov 2012 • 4 answers
Updated 27 Dec 2013 • 1 answer
Updated 13 Nov 2018 • 2 answers
Updated 26 Jan 2019 • 1 answer